A 17-year-old female asked:
My body acts weird. everytime i use zyrtec (cetirizine) drops i get very little drowsy only on the first dose. my tolerance goes away if i stop it for long. why?
1 doctor answer • 1 doctor weighed in
Allergy and Immunology 57 years experience
Expected: That's true with most sedating antihistamines. One does get used to the drowsiness after a couple of weeks. Whether this is due to a faster breakdown of the drug by the liver or reconditioning of the brain- no one knows However it is believed that some impairment in performance does happen when measured by performance tools even though you may not be feeling it.
3.4k viewsAnswered >2 years ago
Last updated Nov 14, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.